Just started plaquenil
Can anyone tell me if being dizzy is a normal reaction to this medicine....... I started this med 2 days ago for lupus related complications and inflammation..... I am not fully diagnosed with lupus yet and or anything else for they are waiting for a full blown without a doubt diagnosis.....Yet they have begun treatment becasue they dont want any damage from the inflammation.............
Jacque Matotek : :wink:
Hi Jacque :lol:
These are some of the most common side-effects of plaquenil. Because a side effect is stated here, it does not mean that everyone using this medicine will experience all of these side effects:
Rash, Blurred vision, Changes in skin pigmentation, Dislike of light (photophobia), Balance problems involving the inner ear (vertigo),
Hair loss (alopecia), Disorders of the front layer of the eye (cornea),
Worsening of the skin condition psoriasis, Gastric disturbances including nausea, vomiting, gastric discomfort, constipation, diarrhoea, Worsening of porphyria, Disorder of the retina resulting in impairment or loss of vision.
Plaquenil is a Hydroxychloroquinine and is used in the treatment of systemic lupus erythematosus. In this disease, the body's immune system is over-active and slightly defective. The body develops antibodies which attack and cause damage to its own cells. Damage can occur anywhere in the body, such as in the joints or cartilage. As a result of the damage to the joints, reduced mobility and stiffness in the affected joints is experienced. Hydroxychloroquine is thought to act by interfering with the production and release of blood cells that are involved in the body's immune defence system. Hence the autoimmune response of the antibodies against its own body is reduced and as result, the amount of damage to the cells is minimized and prevented. As it has the potential to prevent progression of the disease, by limiting the damage caused, it is often referred to as a disease-modifying antirheumatic drug (DMARDS) and is commonly used very early in the treatment of Lupus. Hydroxychloroquine is also used in treating the skin conditions in Lupus that are caused or aggravated by sunlight.
This medication may cause a blurring of vision. If affected do not drive or operate machinery. Your doctor will probably have you take regular blood tests to check the levels of your blood components. Also, eye examinations are carried out before starting treatment with this medicine and repeated every six months in the course of the treatment. This medicine should be discontinued if you experience any visual problems.
I hope this has been helpful
Peace and Blessings
I didn't get dizzy, but I did get extremely nauseated when I started it. Phenergan was a life saver until that passed. I also had sensitivity to light and sun, more than normal. I ended up getting new glasses (needed stronger prescription anyway :roll: ) with the transitions lenses (to the endless amusement of my dh who loves watching them change :lol: )
My advice would be to call your dr if it gets too bad and see if they can give you something to get through the initial adjustment period and don't give up. My fevers that I was having every single day are now down to a few times a month and the pain isn't as bad either since I started it. Still having rashes come and go in odd places but not near as bad as before. Good luck. Hope you feel better!
Hi Jacque - I started on Plaquinil abotut three weeks ago, and the only side effect I've noticed so far has been being really really sensitive to sunburn. I literally can't go out without sunscreen or I turn bright red. But I also haven't seen any positive effects yet. I'm still hoping it takes time to kick in.
I found a great website via Google where many people wrote in their experiences with the drug - helped me to know what to expect. Unfortunately I didn't save the web adress, but you could probably google it. sorry. :oops:
I've been on Plaquenil for about a week and a half. I haven't had any dizziness, but it has decreased my appetite and given me stomach cramps. I do however remember reading about dizziness as a side effect somewhere but I'm not sure where.
Thank you all for posting to me.. the meds are new to me I just started being treated, yet still no diagnosis... Im finding this a long hard road to go down, sometimes I really feel alone and that people dont understand what I go through on a daily basis.... sometimes I get angry, sometimes im hurt, sometimes I just want to scream because I know there is something wrong with my body....yet they cant seem to find what it is..... I have had a positive ANA its on the lower side but still positive..... personally I could care less at this point about whats positive and whats negative IM SICK and thats what matters to me..... If every tests comes back negative it doesnt change the way that I feel..... and NO im not crazy Im just sick of being sick....... I love being asked if Im depressed I tell the doctor would you be depressed if you didnt have the energy anymore to play with your kids, or if going up trhe steps in your house seemed like a huge accomplishment, or if you felt like you got hit by a truck and not just any truck a semi truck every morning when you wake up .......... yet no one can tell you whats wrong with you.... you run fevers for no reason, you have lymph nodes that feel like huge grapes in your neck everyday that make your whole neck ache........but still no answers.... I dont know would you be a little down in the dumps LOL....... Funny though I dont feel sad at all just angry.... I am actually at the best point I have ever been in my life other than being sick.... I have a wonderful husband three beautiful children... and IM HAPPY IN LIFE!!!!! Im 28 and I feel like I want to be doing more Im young I should be full of energy and life .......yet Im tired and sick alot, thats the part that makes me angry..... I dont know Im sure my story sounds like alot of other peoples on the board......... Its not an easy road is it? Yet I keep going DAY BY DAY!!!!!!!!!!!!!!!!!
Hang in there! You are not alone! Day by day is the only way to keep going for me sometimes. I hope your dr. will come up with a positive diagnosis soon. Did they do the anti-DNA test? That is what clinched it as being lupus for my doc.
It may take time, but keep at them to help you - many people here have had to try a lot of different combinations of meds to find what works for them - keep focusing on the positive... and coming here for support.
I've been on Plaquenil for 3 years. At first I got dizzy, nauseous and felt even worse than the Lupus flare I was being treated for. But after a few weeks my body adjusted and now I'm doing great....Hang in there.
Although I've never been dizzy from it, the sticker on my bottle says "may cause dizziness."
Well im not as dizzy
Well guys its about a week on the meds and Im not longer dizzy and my stomach isnt really all that bad have to start the heavier dose on Monday so then we shall see how well I handle that all...... Thank you all for the infromation you have given me...... One question..... I just had a wisdom tooth pulled on thursday and im on penicillian for prevention of infection..... is that a safe thing to do when my immune system is already haywire......I notice that I feel worse sometimes when Im givin anything like that after a week of taking them..........